The Annals of Probability

Planar Ising magnetization field I. Uniqueness of the critical scaling limit

Federico Camia, Christophe Garban, and Charles M. Newman

Full-text: Open access

Abstract

The aim of this paper is to prove the following result. Consider the critical Ising model on the rescaled grid $a\mathbb{Z}^{2}$, then the renormalized magnetization field

\[\Phi^{a}:=a^{15/8}\sum_{x\in a\mathbb{Z}^{2}}\sigma_{x}\delta_{x},\]

seen as a random distribution (i.e., generalized function) on the plane, has a unique scaling limit as the mesh size $a\searrow0$. The limiting field is conformally covariant.

Article information

Source
Ann. Probab., Volume 43, Number 2 (2015), 528-571.

Dates
First available in Project Euclid: 2 February 2015

Permanent link to this document
https://projecteuclid.org/euclid.aop/1422885569

Digital Object Identifier
doi:10.1214/13-AOP881

Mathematical Reviews number (MathSciNet)
MR3305999

Zentralblatt MATH identifier
1332.82012

Subjects
Primary: 82B20: Lattice systems (Ising, dimer, Potts, etc.) and systems on graphs 82B27: Critical phenomena 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 60G20: Generalized stochastic processes 60G60: Random fields

Keywords
Planar Ising model critical Ising model continuum scaling limit magnetization field Euclidean field theory conformal invariance FK clusters

Citation

Camia, Federico; Garban, Christophe; Newman, Charles M. Planar Ising magnetization field I. Uniqueness of the critical scaling limit. Ann. Probab. 43 (2015), no. 2, 528--571. doi:10.1214/13-AOP881. https://projecteuclid.org/euclid.aop/1422885569


Export citation

References

  • [1] Abraham, D. B. (1973). Susceptibility and fluctuations in the Ising ferromagnet. Phys. Lett. A 43 163–164.
  • [2] Abraham, D. B. (1978). Pair function for the rectangular Ising ferromagnet. Comm. Math. Phys. 60 181–191.
  • [3] Abraham, D. B. and Reed, P. (1976). Interface profile of the Ising ferromagnet in two dimensions. Comm. Math. Phys. 49 35–46.
  • [4] Aizenman, M. (1996). The geometry of critical percolation and conformal invariance. In STATPHYS 19 (Xiamen, 1995) 104–120. World Sci. Publ., River Edge, NJ.
  • [5] Aizenman, M. (1998). Scaling limit for the incipient spanning clusters. In Mathematics of Multiscale Materials (Minneapolis, MN, 19951996) (K. Golden, G. Grimmett, R. James, G. Milton and P. Sen, eds.). IMA Vol. Math. Appl. 99 1–24. Springer, New York.
  • [6] Aizenman, M. and Burchard, A. (1999). Hölder regularity and dimension bounds for random curves. Duke Math. J. 99 419–453.
  • [7] Belavin, A. A., Polyakov, A. M. and Zamolodchikov, A. B. (1984). Infinite conformal symmetry of critical fluctuations in two dimensions. J. Stat. Phys. 34 763–774.
  • [8] Belavin, A. A., Polyakov, A. M. and Zamolodchikov, A. B. (1984). Infinite conformal symmetry in two-dimensional quantum field theory. Nuclear Phys. B 241 333–380.
  • [9] Camia, F. (2012). Towards conformal invariance and a geometric representation of the 2D Ising magnetization field. Markov Process. Related Fields 18 89–110.
  • [10] Camia, F., Garban, C. and Newman, C. M. Planar Ising magnetization field II. Properties of the critical and near-critical scaling limits. Preprint. Available at arXiv:1307.3926.
  • [11] Camia, F., Garban, C. and Newman, C. M. (2012). The Ising magnetization exponent is 1/15. Probab. Theory Related Fields. To appear. Available at arXiv:1205.6612.
  • [12] Camia, F. and Newman, C. M. (2004). Continuum nonsimple loops and 2D critical percolation. J. Stat. Phys. 116 157–173.
  • [13] Camia, F. and Newman, C. M. (2006). Two-dimensional critical percolation: The full scaling limit. Comm. Math. Phys. 268 1–38.
  • [14] Camia, F. and Newman, C. M. (2007). Critical percolation exploration path and $\mathrm{SLE}_{6}$: A proof of convergence. Probab. Theory Related Fields 139 473–519.
  • [15] Camia, F. and Newman, C. M. (2009). Ising (conformal) fields and cluster area measures. Proc. Natl. Acad. Sci. USA 106 5547–5463.
  • [16] Chelkak, D., Duminil-Copin, H. and Hongler, C. Crossing probabilities in topological rectangles for the critical planar FK-Ising model. Preprint. Available at arXiv:1312.7785.
  • [17] Chelkak, D., Duminil-Copin, H., Hongler, C., Kemppainen, A. and Smirnov, S. (2014). Convergence of Ising interfaces to Schramm’s SLE curves. C.R. Acad. Sci. Paris Sér. I Math. 352 157–161.
  • [18] Chelkak, D., Hongler, C. and Izyurov, K. (2012). Conformal invariance of spin correlations in the planar Ising model. Preprint. Available at arXiv:1202.2838.
  • [19] De Coninck, J. (1987). On limit theorems for the bivariate (magnetization, energy) variable at the critical point. Comm. Math. Phys. 109 191–205.
  • [20] De Coninck, J. and Newman, C. M. (1990). The magnetization-energy scaling limit in high dimension. J. Stat. Phys. 59 1451–1467.
  • [21] Di Francesco, P., Mathieu, P. and Sénéchal, D. (1997). Conformal Field Theory. Springer, New York.
  • [22] Dubédat, J. (2009). SLE and the free field: Partition functions and couplings. J. Amer. Math. Soc. 22 995–1054.
  • [23] Dubédat, J. (2011). Exact bosonization of the Ising model. Preprint. Available at arXiv:1112.4399.
  • [24] Duminil-Copin, H., Hongler, C. and Nolin, P. (2011). Connection probabilities and RSW-type bounds for the two-dimensional FK Ising model. Comm. Pure Appl. Math. 64 1165–1198.
  • [25] Fortuin, C. M. and Kasteleyn, P. W. (1972). On the random-cluster model. I. Introduction and relation to other models. Physica 57 536–564.
  • [26] Garban, C., Pete, G. and Schramm, O. The scaling limits of near-critical and dynamical percolation. Preprint. Available at arXiv:1305.5526.
  • [27] Garban, C., Pete, G. and Schramm, O. (2013). Pivotal, cluster, and interface measures for critical planar percolation. J. Amer. Math. Soc. 26 939–1024.
  • [28] Griffiths, R. B., Hurst, C. A. and Sherman, S. (1970). Concavity of magnetization of an Ising ferromagnet in a positive external field. J. Math. Phys. 11 790–795.
  • [29] Grimmett, G. (2006). The Random-cluster Model. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 333. Springer, Berlin.
  • [30] Hongler, C. (2010). Conformal invariance of Ising model correlations. Ph.D. dissertation, Univ. Geneva.
  • [31] Hongler, C. and Smirnov, S. (2013). The energy density in the planar Ising model. Acta Math. 211 191–225.
  • [32] Kadanoff, L. P. and Ceva, H. (1971). Determination of an operator algebra for the two-dimensional Ising model. Phys. Rev. B 3 3918–3939.
  • [33] Kasteleyn, P. W. and Fortuin, C. M. (1969). Phase transitions in lattice systems with random local properties. J. Phys. Soc. Jpn., Suppl. 26 11–14.
  • [34] Kemppainen, A. (2009). On random planar curves and their scaling limits. Ph.D. dissertation, Univ. Helsinki.
  • [35] Kemppainen, A. and Smirnov, S. Random curves, scaling limits and Loewner evolutions. Preprint. Available at arXiv:1212.6215.
  • [36] Kemppainen, A. and Smirnov, S. Conformal invariance in random cluster models. II. Full scaling limit. Unpublished manuscript.
  • [37] Kenyon, R. (2000). Conformal invariance of domino tiling. Ann. Probab. 28 759–795.
  • [38] Kenyon, R. (2001). Dominos and the Gaussian free field. Ann. Probab. 29 1128–1137.
  • [39] Lawler, G. F., Schramm, O. and Werner, W. (2004). Conformal invariance of planar loop-erased random walks and uniform spanning trees. Ann. Probab. 32 939–995.
  • [40] Ledoux, M. and Talagrand, M. (2011). Probability in Banach Spaces. Springer, Berlin. Isoperimetry and processes, Reprint of the 1991 edition.
  • [41] McCoy, B. M. and Wu, T. T. (1973). The Two-Dimensional Ising Model. Harvard Univ. Press, Cambridge, MA.
  • [42] Mercat, C. (2001). Discrete Riemann surfaces and the Ising model. Comm. Math. Phys. 218 177–216.
  • [43] Newman, C. M. (1975). Gaussian correlation inequalities for ferromagnets. Z. Wahrsch. Verw. Gebiete 33 75–93.
  • [44] Onsager, L. (1944). Crystal statistics. I. A two-dimensional model with an order-disorder transition. Phys. Rev. (2) 65 117–149.
  • [45] Palmer, J. (2007). Planar Ising Correlations. Birkhäuser, Boston, MA.
  • [46] Polyakov, A. M. (1970). Conformal symmetry of critical fluctuations. JETP Letters 12 381–383.
  • [47] Riva, V. and Cardy, J. (2006). Holomorphic parafermions in the Potts model and stochastic Loewner evolution. J. Stat. Mech. Theory Exp. 12 P12001, 19 pp. (electronic).
  • [48] Schramm, O. (2000). Scaling limits of loop-erased random walks and uniform spanning trees. Israel J. Math. 118 221–288.
  • [49] Schramm, O. and Smirnov, S. (2011). On the scaling limits of planar percolation. Ann. Probab. 39 1768–1814.
  • [50] Sheffield, S. (2009). Exploration trees and conformal loop ensembles. Duke Math. J. 147 79–129.
  • [51] Sheffield, S. and Werner, W. (2012). Conformal loop ensembles: The Markovian characterization and the loop-soup construction. Ann. of Math. (2) 176 1827–1917.
  • [52] Simon, B. (1974). The $P(\phi)_{2}$ Euclidean (Quantum) Field Theory. Princeton Univ. Press, Princeton, N.J.
  • [53] Smirnov, S. (2001). Critical percolation in the plane: Conformal invariance, Cardy’s formula, scaling limits. C. R. Acad. Sci. Paris Sér. I Math. 333 239–244.
  • [54] Smirnov, S. (2010). Conformal invariance in random cluster models. I. Holomorphic fermions in the Ising model. Ann. of Math. (2) 172 1435–1467.
  • [55] Werner, W. (2003). SLEs as boundaries of clusters of Brownian loops. C. R. Math. Acad. Sci. Paris 337 481–486.
  • [56] Werner, W. (2009). Lectures on two-dimensional critical percolation. In Statistical Mechanics. IAS/Park City Math. Ser. 16 297–360. Amer. Math. Soc., Providence, RI.
  • [57] Wu, T. T. (1966). Theory of Toeplitz determinants and the spin correlations of the two-dimensional Ising model. I. Phys. Rev. 149 380–401.